MAUDE Adverse Event Report: COOK INC DILATOR; DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

COOK INC DILATOR; DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number N/A
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a hair-like fiber was found in the sterile package of a cook dilator.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Common name: fge catheter, biliary, diagnostic.Product code: fge.Pma/510(k) #: k183036.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was provided on 01may2023 indicating that the foreign matter was discovered in the stock room.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.On (b)(6) 2023, (b)(6) hospital (united states) contacted cook to report a hair-like fiber was found within the sealed package of a cook dilator (rpn: (b)(4); lot: 15270005).The foreign matter was discovered in the customers stock room on (b)(6) 2023.Reviews of documentation including the complaint history, device history record (dhr), quality control procedures, and instructions for use (ifu), as well as a visual inspection of the returned device, were conducted during the investigation.The complaint device was returned to cook for evaluation.One sealed, unused device was returned with a hair-like fiber inside the package.The information provided upon review of the returned device indicates the device was manufactured out of specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot 15270005 and the related subassembly lots revealed no related non-conformances.No other complaints on this lot were reported.An expanded dhr was performed for this complaint.No other complaints were noted from these lots.Three potentially related non-conformances were noted.All nonconforming product was either reworked or scrapped.Considering the above compiled information, there is no evidence that additional non-conforming product exists in house or in the field.Cook also reviewed product labeling.The ifu, pamphlet, t_jcd_rev0, packaged with the device contains the following in relation to the reported failure mode: how supplied: upon removal from package, inspect the product to ensure no damage has occurred.Based on the information provided, inspection of the returned device, and the results of the investigation, this event is concluded to be a quality control deficiency.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
DILATOR
Common Device Name
DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16838661
Report Number1820334-2023-00531
Device Sequence Number7516329
Product Code DRE
UDI-Device Identifier00827002009936
UDI-Public(01)00827002009936(17)260310(10)15270005
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date03/10/2026
Device Model NumberN/A
Device Catalogue NumberJCD10.0-38-20
Device Lot Number15270005
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/26/2023
Supplement Date Received by Manufacturer05/01/2023
08/17/2023
Initial Report FDA Received Date04/28/2023
Supplement Report FDA Received Date05/02/2023
09/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown